How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr S.A.Alam Your Own Question
Dr  S.A.Alam
Dr S.A.Alam, Doctor
Category: Medical
Satisfied Customers: 4469
Experience:  MBBS/FCPS/MRCP(R) U.K
16248889
Type Your Medical Question Here...
Dr S.A.Alam is online now
A new question is answered every 9 seconds

Possible cause of hiccups and nose bleed

This answer was rated:

possible cause of hiccups and nose bleed
Hi,

Thank you for your question,

There are many causes of hiccups and nose bleeding.

see this web address for details

http://www.mayoclinic.com/health/hiccups/DS00975/DSECTION=causes

in your case it seems that most likely cause of hiccups is renal disease.

nose bleeding can be due to local causes of the nose like infections, nasal polyps,

others include aplastic anemia, coagulation defects, vitamin C deficiency,coumadin

can also cause nasal bleeding.

as you are taking coumadin so this seems most likely cause in your case.

you may need to stop coumadin to help stop the bleeding but this cannot be done

without your doctors opinion as he will do tests to see whether blood is thin due to

coumadin or any other cause.

I hope this answers your question.
Customer: replied 7 years ago.
Also, my dad's creatinine was 1.4 last night in the ED. I did not get a copy of all his lab results; however, the ED doc. stated creatinine of 1.4, indicating renal insuff. He stated all of labs (BMP, CBC, LFT and U/A) were all WNL. NOTE: I did not ask what the BUN was. So with all of this info., I too agree his hiccups are secondary to his renal issue. Will have him follow up with his PCP, regarding the coumadine. Thanks!!
Hi,

Thank your for your input,

sorry for late reply as my computer broke down,

This level of creatinine is not so high to cause hiccups in this case other causes should be considered like

drinking too many carbonated drinks can cause hiccups and this can be a possible reason for his hiccups..

I hope this helps.
Dr S.A.Alam and 3 other Medical Specialists are ready to help you